MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 FEM HEAD ORTHINOX 26-0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 FEM HEAD ORTHINOX 26-0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6364-2-126
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Insufficient Information (4580)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records for the v40 fem head orthinox 26-0, catalog number 6364-2-126, lot number ga693920, sterile lot number d1202 indicates that 45 devices were manufactured and accepted into final stock on january 6, 2003 with no reported discrepancies.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
For pi - revision of a vitalock liner implanted in 2003 for poly wear.During procedure surgeon was satisfied that the femur and acetabulum were well fixed after 17 years, therefore replaced only the liner and exeter head.The opportunity was taken to increase the head size to 32mm ( from 26mm).Case went smoothly.Surgeon was pleased with the performance of the implant.He said the patient was extremely active and only around 60 years old when he had his thr.Note- there is no other information available, and the surgeon had no complaint with the device.Picked up on xray at routine follow up.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision involving a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: implant labels:56 vitalock cluster shell, 2 screws, 26/10 degree poly insert, #2 exeter stem, 26/std femoral head, exeter bone plug, antibiotic simplex bone cement.Color photo of explanted, blood stained, intact metallic modular head and poly insert.(b)(6) 2003 brief op note right tha diagnosis oa right hip uncomplicated surgery hybrid exeter tha.(b)(6) 2019 x-rays ap pelvis , lat.Right hip: bilateral hybrid tha reduced, nominal,.Right hip approximately 4 mm acetabular poly wear noted.No clinical or pmh, no revision surgery operative report, no examination of explanted components.Based upon the x-rays, confirmation of poly wear noted in the event description is made, but the indication for the revision surgery after 17 years in situ is not clarified.Insufficient data is available to create a medical report for this case.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant indicated: implant labels: no clinical or pmh, no revision surgery operative report, no examination of explanted components.Based upon the x-rays, confirmation of poly wear noted in the event description is made, but the indication for the revision surgery after 17 years in situ is not clarified.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
For pi - revision of a vitalock liner implanted in 2003 for poly wear.During procedure surgeon was satisfied that the femur and acetabulum were well fixed after 17 years, therefore replaced only the liner and exeter head.The opportunity was taken to increase the head size to 32mm ( from 26mm).Case went smoothly.Surgeon was pleased with the performance of the implant.He said the patient was extremely active and only around 60 years old when he had his thr.*note- there is no other information available, and the surgeon had no complaint with the device.Picked up on xray at routine follow up.

Brand Name
V40 FEM HEAD ORTHINOX 26-0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10151160
Report Number0002249697-2020-01168
Device Sequence Number16688628
Product Code JDI
UDI-Device Identifier04546540273314
UDI-Public04546540273314
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2008
Device Model Number6364-2-126
Device Catalogue Number6364-2-126
Device Lot NumberGA693920
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight90